Heavy Snow, Lake
- When
- February 1, 4:30 AM CST to 7:00 PM CST
- Where
- Lake forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 41.472, -87.376 (the zone’s center; the record gives no point)
A swath of 6 to 8 inches of snow fell across portions of northwestern Indiana during the morning of February 1st. 0 inches in Morocco.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A swath of 6 to 8 inches of snow fell across portions of northwestern Indiana during the morning of February 1st. Some of the highest snow totals include: 7.2 inches near Lakes of the Four Seasons; 6.8 inches near Merrillville; 6.5 inches near De Motte; and 6.0 inches in Morocco.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Feb 1, 3:34 AM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
334 AM CST SAT FEB 1 2014
.DISCUSSION...
333 AM CST
THIS MORNING...
WINTER STORM CONTINUES TO DEVELOP EARLY THIS MORNING AFTER A LULL
OVERNIGHT...HOWEVER STRONG WARM AIR ADVECTION UPSTREAM OF THE
FORECAST AREA COUPLED WITH A POTENT LLVL FORCING IS GENERATING A
NARROW CHANNEL OF INTENSE PRECIPITATION.
MUCH OF THE OVERNIGHT HOURS HAD A LULL...LARGELY IN PART TO THE
QUASI-STATIONARY SFC RIDGE JUST NORTH OF THE FORECAST AREA. THIS
RESULTED IN A CONTINUED FEED OF DRIER LLVL AIR INTO NORTHERN
IL/NORTHWEST IN. THE LEADING EDGE OF THE COLDER CLOUDS CONTINUED TO
BE ERODED AS IT PUSHED NORTHEAST INTO THE PESKY ANTI-CYCLONIC
FEATURE. MEANWHILE WELL UPSTREAM OF THE FORECAST AREA IN EASTERN
KANSAS/NORTHEAST OKLAHOMA...WHERE STRONG FGEN FORCING AND
CYCLOGENESIS WAS TAKING PLACE...A NARROW CHANNEL OF INTENSE
PRECIPITATION WAS NOTED FROM SFC OBS INDICATING M1/4SM VSBYS WITH
+SN. BY 9Z THIS MORNING THIS AREA OF PRECIP HAD QUICKLY EXPANDED
NORTHEAST...AS A LARGE SLUG OF WATER VAPOR PUSHED INTO NORTHEAST
IA/NORTHWEST IL/NORTHEAST MO. LOCAL RADAR NOTED STEADILY INCREASING
RETURNS BY 9Z OVER THE FORECAST AREA...WITH A HANDFUL OF POINTS
ALONG AND WEST OF A STERLING TO PONTIAC LINE BEGINNING TO REPORT LGT
SNOW.
THEN THE CHALLENGE BEGINS FOR MID-MORNING THRU MIDDAY...WITH RESPECT
TO HOW MUCH FREEZING RAIN THE SOUTHERN PORTIONS OF THE CWFA RECEIVE.
THEN TO THE NORTH OF THIS...HOW MUCH SNOW. DUE TO THE PESKY SFC
RIDGE TO THE NORTH...THE BETTER PUSH OF WARMER LLVL AIR HAS REMAINED
WELL SOUTH ACROSS SOUTHERN IL WHERE SFC TEMPS ARE HOVERING EARLY
THIS MORNING ARND 32 DEGREES. HOWEVER EXPECT WITH THE RAPID GROWTH
AND EXPANSION OF THE MODERATE SNOW OVERSPREADING NORTHERN IL BY
11-14Z...TEMPS SOUTH OF LASALLE TO KANKAKEE WILL BEGIN TO WARM INTO
THE UPR 20S.
MOST GUIDANCE MEMBERS HAVE BACKED OFF ON THE QPF TOTALS FOR
TDY...LARGELY DUE TO THE LULL OVERNIGHT AND WITH THE WAVE AT 850MB
REMAINING OPEN AND PROGRESSIVE...THIS APPEARS TO MAKE SOME SENSE.
HOWEVER WITH THE IMPRESSIVE DYNAMICS GOING ON UPSTREAM EARLY THIS
MORNING...IT IS DIFFICULT TO MAKE TOO MANY CHANGES. THE ONE AREA
THAT CONFIDENCE IS SLIGHTLY HIGHER ON IS THAT SNOWFALL TOTALS MAY
FALL JUST UNDER EARLIER THINKING. HAVE HELD ONTO THE CURRENT WINTER
STORM WARNING AND ADVISORIES...BUT FEEL IT WILL BE MORE IN LINE WITH
THE HIGHEST SNOWFALL TOTALS AROUND 5 TO 8". LOCAL HI-RES WRF OUTPUT
SUGGESTS THE AXIS OF BETTER QPF AND SNOWFALL WOULD FALL FURTHER
SOUTH THEN CURRENT THINKING...OR ALONG A LASALLE/PONTIAC TO SOUTH
CHICAGO/MICHIGAN CITY LINE. COBB OUTPUT FOR A HANDFUL OF POINTS
INDICATE GENERALLY AROUND 5 TO 7".
AS FOR FREEZING RAIN...THE STRONG WARM AIR ADVECTION NOTED EARLY
THIS MORNING UPSTREAM OF THE FORECAST AREA...IS SHOWING UP IN THE
MODEL SOUNDINGS ACROSS THE SOUTHERN CWFA. HOWEVER PROFILES ONLY HUG
THE 0 DEG ISOTHERM...SUGGESTING THAT PERHAPS ONLY A PARTIAL MELT
WILL OCCUR. GIVEN THE STRONG FORCING THAT IS ANTICIPATED...WILL
CONTINUE TO OPT FOR A FULL MELT IN THE SOUTHERN CWFA WITH P-TYPE
CHANGING TO FZRA OR A PERIOD OF RA LATER THIS MORNING THRU EARLY
AFTN.
THE BULK OF THE SNOW WILL BE SLOWER TO END THIS AFTN FROM WEST TO
EAST...AS HIGH PRESSURE ACROSS THE NORTHERN PLAINS DRIFTS EAST
THROUGHOUT THE DAY. COULD SEE THE NEED FOR LGT SNOW LINGERING ACROSS
THE WESTERN CWFA INTO THE LATE AFTN HOURS BEFORE ENDING. TEMPS FOR
THE BULK OF THE CWFA WILL WARM INTO THE MID/UPR 20S...WITH AREAS
ALONG AND SOUTH OF LASALLE TO CHICAGO SEEING TEMPS ARND 30 TO THE
LOWER 30S. CLOSER TO GIBSON CITY TO DEMOTTE TEMPS MAY WARM INTO THE
UPR 30S.
BEACHLER
SUNDAY THROUGH MONDAY...
SURFACE HIGH WILL TRANSLATE EASTWARD FROM THE CENTRAL PLAINS ACROSS
THE MID MISSISSIPPI VALLEY WHICH IN COMBINATION WITH SHORTWAVE
RIDGING ALOFT WILL PROVIDE DRY ALBEIT COOL WEATHER THROUGH THE
PERIOD. H85 TEMPS BOTTOM OUT AROUND -12C AND EXPECT SURFACE TEMPS TO
ONLY BE ABLE TO WARM INTO THE MID TEENS SUNDAY AFTERNOON. SUNDAY
NIGHT THE RIDGE AXIS WILL MOVE OVERHEAD AND SKIES SHOULD BE MOSTLY
CLEAR SETTING UP A FAVORABLE RADIATIONAL COOLING SETUP RESULTING IN
LOWS ONCE AGAIN FALLING BELOW ZERO FOR MUCH OF THE CWA. SURFACE HIGH
STAYS OVER THE AREA ON MONDAY BUT OUR NEXT SYSTEM DEVELOPING OVER
THE SOUTHERN PLAINS WILL BEGIN TO LIFT THE H85 BAROCLINIC ZONE
TOWARDS THE AREA. EXPECT CLOUD COVER TO INCREASE ON MONDAY AS
ISENTROPIC ASCENT OVERSPREADS THE AREA.
TUESDAY AND TUESDAY NIGHT...
CLOSED CIRCULATION READILY APPARENT OVER THE NORTH PACIFIC THIS
MORNING WILL REACH THE SOUTHERN PLAINS BY EARLY TUESDAY...THEN LIFT
INTO THE MID MISSISSIPPI VALLEY BY LATE TUESDAY EVENING. SURFACE LOW
WILL BEGIN TO DEEPEN EARLY TUESDAY OVER ARKLATEX THEN LIFT INTO THE
MID TO UPPER MISSISSIPPI VALLEY BY TUESDAY EVENING. THIS IS IN LINE
WITH PREVIOUS RUNS WITH FAIRLY DECENT AGREEMENT BETWEEN THE MODELS
THIS FAR OUT. TOP-DOWN SATURATION IS EXPECTED TO OCCUR AHEAD OF THE
LOW TUESDAY IN THE WARM ADVECTION...THEN DEFORMATION ZONE WITH THE
HEAVIEST SNOWFALL IS EXPECTED TO MOVE OVER THE AREA TUESDAY EVENING
AND TUESDAY NIGHT. CONTINUE TO SUSPECT THAT GUIDANCE IS SPREADING
THE PRECIP TOO FAR NORTHWEST AND EXPECT THAT A SHARPER CUTOFF IN THE
ACCUMULATING SNOW WILL OCCUR THAN MODELS ARE DEPICTING GIVEN THE
TRACK OF THE LOW. FOR THIS REASON PREFER A SOLUTION SIMILAR TO THE
GEM WHICH KEEPS THE AXIS OF HEAVIEST SNOW ALONG AND SOUTH OF THE
I-80 CORRIDOR...AGAIN BASED ON THE CURRENT PROJECTED SURFACE LOW
PATH. WITH THE UPPER WAVE STILL OFFSHORE...WE'LL LIKELY SEE SOME
ADJUSTMENTS IN THE TRACK IN THE COMING DAYS SO THERE WILL BE
REFINEMENTS...THOUGH SEVERAL INCHES APPEAR FAVORABLE ESPECIALLY IN
THE SOUTHERN PORTIONS OF THE FORECAST AREA.
WEDNESDAY THROUGH FRIDAY...
STRONG 1040MB+ HIGH IS EXPECTED TO BUILD INTO THE PLAINS WITH
RIDGING EXTENDING TOWARDS THE OHIO VALLEY BY THE END OF THE WEEK.
THIS SHOULD RESULT IN ANOTHER DRY PERIOD WITH WELL BELOW NORMAL
TEMPERATURES. UPPER AIR PATTERN BECOMES MORE ZONAL OVERHEAD WITH
SOME UNDULATIONS IN THE WEST COAST TROUGH...EVENTUALLY RESULTING IN
DOWNSTREAM AMPLIFICATION OF THE RIDGE ACROSS THE CENTRAL CONUS.
DEUBELBEISS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 09Z...
* BRIEFLY HEAVY SNOW WITHIN THE 11Z-14Z PERIOD WITH MODERATE IFR
TO LIFR SNOW PERSISTING THROUGH THE MORNING...AND THEN LIGHT TO
MODERATE INTENSITY THIS AFTERNOON.
* NORTHEAST WINDS INCREASING TO AROUND 10 KT BY MIDDAY/EARLY
AFTERNOON...THEN BECOMING NORTHWEST AND INCREASING FURTHER.
//DISCUSSION...UPDATED 09Z...
CONTINUE TO WATCH AN AXIS OF HEAVY SNOW ACROSS SOUTHEAST IA/FAR
NORTHERN MO JUST ENTERING WESTERN IL AS OF 09Z. THIS IS ASSOCIATED
WITH A STRONG UPPER LEVEL WAVE AND DEEP MOIST FLOW AHEAD OF IT.
THIS LOOKS TO TRANSLATE INTO THE CHICAGO AREA. WHILE THIS MAY
GRADUALLY WEAKEN...IT CERTAINLY LOOKS ENOUGH TO BRING 1/2SM...AND
PROBABLY SOME BRIEF 1/4SM VISIBILITY TO CHICAGO AREA SITES BETWEEN
11Z AND 14Z. AFTER THAT TIME CONFIDENCE DROPS SOME...BUT IT WOULD
SEEM 1/4SM WOULD BE DIFFICULT. ALSO BELIEVE THAT TRANSITIONING
PRECIP /SLEET AND FREEZING RAIN/ IS VERY LIKELY TO REMAIN SOUTH OF
TAF SITES TODAY.
//PREV DISCUSSION...UPDATED 06Z...
THE PRIMARY WEATHER SYSTEM OF INTEREST IS MOVING EAST INTO WESTERN
KS AROUND 06Z. A BROAD MOISTURE PLUME AHEAD OF THIS WILL CONTINUE
TO SUPPORT MAINLY LIGHT SNOW THROUGH DAWN. THEN A PERIOD OF
MODERATE TO HEAVY SNOW ASSOCIATED WITH THE FORCING IMMEDIATELY
AHEAD OF THE UPPER WAVE WILL MOVE OVER THE AREA. DEEP MOISTURE AND
EVEN SOME SLANTWISE INSTABILITY WITH THIS IS CREATING 1/4SM
VISIBILITY IN SNOW AT MANHATTAN KS AT 05Z ALONG WITH SPORADIC
LIGHTNING STRIKES. MOST HIGH RESOLUTION GUIDANCE SUPPORTS THIS
MODERATE TO OCCASIONAL HEAVY SNOW EVOLVING OVER THE AREA BETWEEN
11Z-16Z...AND EVEN SOME LOWER VISIBILITY TO 1/4SM AT TIMES. WHILE
THERE HAS BEEN SOMEWHAT OF A SHIFT SOUTH IN LARGER SCALE MASS
FEATURES WITH THIS SYSTEM...THE IDEA OF 1/4SM TEMPORARILY
HAPPENING AT THE CHICAGO AREA AIRPORTS IS STILL NOT MUCH SHY OF 50
PERCENT. SO HAVE CONTINUED MENTION BUT JUST SHORTENED THE TEMPO
TIME. AS THE UPPER SYSTEM MOVES OVER THE AREA SNOW RATES COULD
UNDULATE QUITE A BIT LATE THIS MORNING AND EARLY AFTERNOON...SO
TOUGH TO GET A FEEL BUT CERTAINLY LOOKS LIKE IFR VISBY/CIG SHOULD
PREVAIL WITH ACCUMULATING SNOW...SO PLENTY OF IMPACTS. THE SNOW
RATES WILL TAPER SLOWLY THIS AFTERNOON AS FORCING AND DEEPER
MOISTURE DEPART WITH THE SYSTEM CIRCULATION.
THE VARIABLE WINDS AT 06Z AHEAD OF THE DEVELOPING SURFACE LOW
WILL BECOME ENE TO NE BY DAYBREAK AND THEN GRADUALLY PICK UP IN
SPEED AS THE PRESSURE GRADIENT SLOWLY TIGHTENS. THESE WINDS SHOULD
APPROACH 10 KT BY 17Z OR SO...BUT MAY NOT TOP THAT UNTIL CLOSER TO
MID AFTERNOON WHICH IS WHEN THEY WILL BACK TO NNW.
//ORD AND MDW CONFIDENCE...UPDATED 09Z...
* HIGH IN TIMING OF HEAVY SNOW. LOW-MEDIUM IN WHETHER VISIBILITY
WILL REACH 1/4SM.
* HIGH THAT IFR CIGS WILL PREVAIL MUCH OF TODAY.
* MEDIUM TO HIGH IN END TIME OF SNOW.
* HIGH ON WIND SPEED REMAINING BELOW 10 KT THROUGH 17Z...THEN
MEDIUM ON TIMING OF WIND SHIFT TO NNW AT 21Z.
//OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z...
SUNDAY THROUGH MONDAY NIGHT...PREDOMINANTLY VFR.
TUESDAY THROUGH EARLY WEDNESDAY...A PERIOD OF SNOW AND IFR LIKELY.
LATE WEDNESDAY THROUGH THURSDAY...PREDOMINANTLY VFR.
MTF/IZZI
&&
.MARINE...
255 AM CST
HIGH PRESSURE ACROSS THE CENTRAL PART OF THE LAKE EARLY THIS MORNING
WILL GET SHOVED NORTHWARD AS LOW PRESSURE MOVES FROM THE OZARKS
NORTHEAST TO NEAR LAKE ERIE BY THIS EVENING. THIS WILL DEVELOP A
NORTHERLY WIND BY MIDDAY AND LEAD TO A PROGRESSIVE INCREASE IN
SPEED THROUGH THE DAY. WINDS SHOULD MAXIMIZE UP TO 25 KT TONIGHT
INTO SUNDAY MORNING AS THE LAKE FINDS ITSELF WITHIN THE PRESSURE
GRADIENT BEHIND THE LOW AND AN INCOMING HIGH FROM THE NORTHERN
PLAINS. HIGH PRESSURE CENTERED JUST TO THE SOUTH OF LAKE SUNDAY
NIGHT THROUGH MONDAY NIGHT SHOULD HAVE CONDITIONS GENERALLY
TRANQUIL OVER THE LAKE IN THAT TIME. A LARGER SYSTEM HAS BEEN
SHOWN FOR SEVERAL DAYS IN COMPUTER MODEL GUIDANCE TO DEVELOP FROM
THE SOUTHERN PLAINS NORTHEASTWARD TUESDAY THROUGH WEDNESDAY. THIS
WILL INEVITABLY SHIFT SOME NORTH/SOUTH AT TIMES IN FUTURE
RUNS...BUT EVEN CONSIDERING THAT THERE IS DECENT POTENTIAL FOR
APPROACHING NORTHERLY GALES ACROSS THE LAKE WITHIN THAT PERIOD.
LOOKING AT VISIBLE SATELLITE BACK ON FRIDAY...IT APPEARED THROUGH
THE VEIL OF CIRRUS THAT ICE COVERAGE OVER THE LAKE LIKELY HAD
SHRUNK SOMEWHAT FROM THE LAST ANALYSIS...PROBABLY AS A RESULT OF
STRONG WINDS ON THURSDAY. DID NOT GET TOO FANCY BUT MINIMIZED THE
ICE COVERAGE SLIGHTLY WHICH RESULTED IN SLIGHTLY HIGHER WAVES IN
THE OPEN WATER FORECAST. NORTHWEST INDIANA WILL SEE A STRONG
ONSHORE COMPONENT TONIGHT AND CONDITIONS CLOSE TO SMALL CRAFT
ADVISORY CRITERIA WILL LIKELY EXIST. WAVES WOULD MORE THAN LIKELY
BE AT LEVEL WITHOUT ICE...BUT WITH ICE COVERAGE DAMPENING THEM
SOME...WILL NOT BE HOISTING AN ADVISORY FOR TONIGHT.
MTF
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WINTER STORM WARNING...ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-ILZ012-
ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-ILZ032
UNTIL 6 PM SATURDAY.
WINTER WEATHER ADVISORY...ILZ003-ILZ004-ILZ033-ILZ039 UNTIL 6 PM
SATURDAY.
IN...WINTER STORM WARNING...INZ001-INZ002 UNTIL 6 PM SATURDAY.
WINTER WEATHER ADVISORY...INZ010-INZ011-INZ019 UNTIL 6 PM
SATURDAY.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 401 AM CST SAT FEB 1 2014 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 021015- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 401 AM CST SAT FEB 1 2014 /501 AM EST SAT FEB 1 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. SNOW...HEAVY AT TIMES...IS EXPECTED ACROSS PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA...ALONG WITH A MIXTURE OF SNOW...SLEET AND FREEZING RAIN ALONG AND SOUTH OF A LONG POINT ILLINOIS TO CHESTERTON INDIANA LINE. SOME OF THESE AREAS MAY SEE SIGNIFICANT ICE ACCUMULATIONS. THE PRECIPITATION WILL END SATURDAY EVENING. LOCALIZED RIVER FLOODING WILL REMAIN POSSIBLE...ESPECIALLY NEAR ANY ISOLATED ICE JAMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM IS EXPECTED TO MOVE ACROSS THE OHIO VALLEY REGION NEXT TUESDAY AND WEDNESDAY WHICH MAY PRODUCE ACCUMULATING SNOW ACROSS THE AREA. LOCALIZED RIVER FLOODING WILL REMAIN POSSIBLE...ESPECIALLY NEAR ISOLATED ICE JAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT...HOWEVER SNOWFALL REPORTS ARE APPRECIATED. && LMZ740>745-021015- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 401 AM CST SAT FEB 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE ALONG THE INDIANA SHORE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY TUESDAY NIGHT INTO WEDNESDAY...WITH EVEN GALES POSSIBLE DURING THAT TIME. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-021015- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 401 AM CST SAT FEB 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GALES ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. && BMD/MTF VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1032 PM CST FRI JAN 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW PEOTONE 41.33N 87.80W
01/31/2014 M1.5 INCH WILL IL CO-OP OBSERVER
1.5 INCHES OF SNOW THUS FAR.
&&
JEEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1211 AM CST SAT FEB 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM SNOW MILFORD 40.63N 87.70W
01/31/2014 E3.0 INCH IROQUOIS IL PUBLIC
1120 PM SNOW MORRIS 41.37N 88.43W
01/31/2014 E1.5 INCH GRUNDY IL PUBLIC
1120 PM SNOW MARSEILLES 41.33N 88.69W
01/31/2014 E1.0 INCH LA SALLE IL PUBLIC
1200 AM SNOW ROMEOVILLE 41.65N 88.09W
02/01/2014 M0.6 INCH WILL IL OFFICIAL NWS OBS
TOTAL THUS FAR. 0.05 LIQUID EQUIVALENT.
1200 AM SNOW MIDWAY AIRPORT 41.78N 87.75W
02/01/2014 M0.5 INCH COOK IL CO-OP OBSERVER
1200 AM SNOW OHARE AIRPORT 41.98N 87.90W
02/01/2014 M0.2 INCH COOK IL OFFICIAL NWS OBS
&&
MTFPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1212 AM CST SAT FEB 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/01/2014 M0.5 INCH COOK IL CO-OP OBSERVER
&&
MTFPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1213 AM CST SAT FEB 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM SNOW PEOTONE 41.33N 87.80W
01/31/2014 M1.5 INCH WILL IL CO-OP OBSERVER
1.5 INCHES OF SNOW THUS FAR.
1120 PM SNOW MILFORD 40.63N 87.70W
01/31/2014 E3.0 INCH IROQUOIS IL PUBLIC
1120 PM SNOW MORRIS 41.37N 88.43W
01/31/2014 E1.5 INCH GRUNDY IL PUBLIC
1120 PM SNOW MARSEILLES 41.33N 88.69W
01/31/2014 E1.0 INCH LA SALLE IL PUBLIC
1200 AM SNOW 3 SW MIDWAY AIRPORT 41.75N 87.79W
02/01/2014 M0.5 INCH COOK IL CO-OP OBSERVER
1200 AM SNOW OHARE AIRPORT 41.98N 87.90W
02/01/2014 M0.2 INCH COOK IL OFFICIAL NWS OBS
1200 AM SNOW ROMEOVILLE 41.65N 88.09W
02/01/2014 M0.6 INCH WILL IL OFFICIAL NWS OBS
TOTAL THUS FAR. 0.05 LIQUID EQUIVALENT.
&&
MTFThe national radar mosaic for the moment the first event began.
4 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502921, 502922, 502923, 502924.